Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 8, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Mar 17, 2021, 2:22 AM EDT for 96 counties in Georgia. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2021, 2:22 AM EDT (06:22 UTC)
- Expired
- Mar 17, 2021, 11:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 427 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
301 WWUS72 KFFC 170622 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 222 AM EDT Wed Mar 17 2021 GAZ001>009-011>016-019>025-030>035-041>048-052>058-066>071- 078>082-089>095-102>106-171500- /O.NEW.KFFC.FG.Y.0008.210317T0622Z-210317T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Heard-Coweta-Fayette- Clayton-Spalding-Henry-Butts-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Harris-Talbot-Taylor-Crawford-Bibb-Muscogee-Chattahoochee- Marion-Schley-Macon-Peach-Houston-Stewart-Webster-Sumter-Dooly- Crisp- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Macon, Columbus, Warner Robins, Lumpkin, Americus, and Cordele 222 AM EDT Wed Mar 17 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Majority of north Georgia and west central Georgia. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
505 WWUS72 KFFC 170904 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 504 AM EDT Wed Mar 17 2021 GAZ027-036>039-049>051-059>062-072>076-083>086-096>098-107>113- 171500- /O.EXA.KFFC.FG.Y.0008.000000T0000Z-210317T1500Z/ Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-Taliaferro- Jasper-Putnam-Hancock-Warren-Jones-Baldwin-Washington-Glascock- Jefferson-Twiggs-Wilkinson-Johnson-Emanuel-Bleckley-Laurens- Treutlen-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Athens, Milledgeville, Swainsboro, Dublin, and Vidalia 504 AM EDT Wed Mar 17 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...North and central Georgia. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ001>009-011>016-019>025-030>035-041>048-052>058-066>071- 078>082-089>095-102>106-171500- /O.CON.KFFC.FG.Y.0008.000000T0000Z-210317T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Heard-Coweta-Fayette- Clayton-Spalding-Henry-Butts-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Harris-Talbot-Taylor-Crawford-Bibb-Muscogee-Chattahoochee- Marion-Schley-Macon-Peach-Houston-Stewart-Webster-Sumter-Dooly- Crisp- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Macon, Columbus, Warner Robins, Lumpkin, Americus, and Cordele 504 AM EDT Wed Mar 17 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Majority of north Georgia and west central Georgia. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
594 WWUS72 KFFC 171453 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1053 AM EDT Wed Mar 17 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171600- /O.EXP.KFFC.FG.Y.0008.000000T0000Z-210317T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1053 AM EDT Wed Mar 17 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... Visibilities across the area continue to improve this morning, and the Dense Fog Advisory will expire at 11 AM EDT. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Mar 16, 8:04 PM EDT, 6 hours 18 minutes earlier.
Area forecast discussion, Mar 16, 8:04 PM EDT, 6 hours 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 804 PM EDT Tue Mar 16 2021 .PREV DISCUSSION... /Issued 330 PM EDT Tue Mar 16 2021/ SHORT TERM /Tonight through Wednesday/... An active weather pattern will continue through the short term period. Wedge front holding in across much of north Georgia still this afternoon and continues to be well depicted by the dewpoints near and below 50 this afternoon. The wedge will weaken through late tomorrow morning as a strong storm system over the ARKLATEX area moves eastward tomorrow. With the wedge front entrenched across the area along and north of Carrollton to Thomaston to Louisville, areas north of this line will see mainly showers through this evening although an isolated thunderstorm cannot be ruled out - especially in west Georgia. With limited warming today, mainly south of the line mentioned above, expect thunderstorm coverage to be scattered as MUCAPE values approach 1000 J/kg through the evening hours. Any thunderstorm that does develop across central Georgia has the potential to be strong to severe this evening with the likely hazards of damaging wind gusts and large hail. Surface instability should drop off quickly by late this evening with thunderstorms diminishing by midnight, with any lingering storms mainly along the southern periphery of the forecast area. By daybreak, showers and thunderstorms will again approach northwest Georgia and continue to spread across portions of north Georgia through late morning, as the wedge front finally erodes. Winds will more out of the south and with warm moist air pushing into the area ahead of the approaching cold front, strong to severe thunderstorms will be possible during the late afternoon hours across much of west and north Georgia. Guidance temperatures are in line and have not strayed too far with temperatures across north Georgia not moderating too much under the influence of the wedge front. Portions of central Georgia will warm into the lower 80s tomorrow after morning lows in the 60s. Atwell LONG TERM /Wednesday night through Tuesday/... Early Thursday morning, a broken line of thunderstorms with elevated severe potential will begin moving into the Warning Forecast Area. In the early hours of the morning, we're looking at a pretty classic High Shear-Low CAPE setup as the line of storms enters NW Georgia after midnight and moves towards the I-85 corridor and the Atlanta metro area around sunrise. In the Thursday morning environment, SBCAPE values look to be closer to 500-1000J/kg, but with the mid/upper shortwave passing through the Southeastern CONUS, upper- level divergence will be hefty, 0-6km bulk shear will be around 60kts, and 0-1km SRH could be 300-450m2/s2. While the most intense storms, will likely stay further west in MS/AL, if severe thunderstorms can maintain their intensity through the night with less surface-based instability during the night hours, threats for tornadoes and widespread damaging wind gusts will be possible. As the line of storms kicks east of the Atlanta metro and I-85 after sunrise, instability will begin to increase giving potential for severe thunderstorms to reintensify through the late morning and afternoon. This will be conditioned on if storms stay anchored to the frontal zone where the strongest low-level forcing will be located. If storms advance outwards away from the front, the potential for the storms to become more sheared off will increase, but currently that doesn't look to be the case. Through the morning and afternoon, SBCAPE is expected to increase to 1000-2000 J/kg, with shear parameters becoming slightly less intense but still favorable for severe storms. This combination will boost chances for widespread damaging wind gusts, large hail, and tornadoes, one or two of which could be strong, through the rest of the afternoon into early Thursday evening. Beyond, a cold front will push through behind the line of storms setting up a more tranquil pattern through the rest of the extended period. There will be an outside chance for light showers on Friday through Saturday morning, but otherwise skies will be mostly clear light breezy winds and drier as high pressure moves into the upper Midwest this weekend, and the mid-Atlantic states early next week. Thiem && .AVIATION... 00Z Update... Showers and isolated thunderstorms across the area are sinking southward and they should diminish across the ATL area over the next few hours. Expecting showers to move back in just before sunrise as next wave moves across the state. Will see afternoon and evening thunderstorms Wed across the TAF sites as things become a bit more unstable. winds will stay out of the E to SE through the period at 10kt or less. May see some stronger gust in and around any thunderstorms Wed afternoon and evening. Ceiling are expected to stay in the LIFR to IFR range through the period as well. //ATL Confidence...00Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 50 62 58 73 / 60 70 80 100 Atlanta 53 66 60 71 / 50 70 90 100 Blairsville 48 61 54 67 / 20 80 100 100 Cartersville 50 66 57 70 / 40 80 100 90 Columbus 61 77 63 75 / 80 70 90 100 Gainesville 49 60 57 71 / 40 80 100 100 Macon 58 74 62 78 / 80 70 60 80 Rome 52 67 57 70 / 40 80 100 70 Peachtree City 54 69 59 72 / 60 70 90 100 Vidalia 63 79 62 80 / 60 40 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Thiem AVIATION...01
Hazardous weather outlook, Mar 16, 5:00 PM EDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 PM EDT Tue Mar 16 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 PM EDT Tue Mar 16 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Widespread rain and scattered thunderstorms are expected. A few isolated severe thunderstorms will be possible for areas of central Georgia, south of line from LaGrange to Macon and Swainsboro, this evening. The primary hazards included isolated damaging wind gusts, large hail, and possibly a brief tornado. Periods of heavy rain may cause ponding on roadways and in low-lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A few rounds of thunderstorms are expected Wednesday through Thursday for north and central Georgia, with an elevated risk of severe thunderstorms capable of damaging wind gusts, large hail, and tornadoes on both days. The highest likelihood for severe thunderstorms will be early Thursday morning through Thursday afternoon. Locally heavy rainfall could also pose a threat for flooding in heavily saturated areas from previous rainfall. As the forecast evolves, please continue to monitor the latest forecasts over the next few days on this potential mid-week severe threat for north and central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Spotters should be prepared for activation especially Wednesday Night through Thursday across north and central Georgia. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 16, 8:41 PM EDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
841 PM EDT Tue Mar 16 2021
GAZ072-082>084-094-095-170115-
Peach GA-Wilkinson GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-
841 PM EDT Tue Mar 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHWESTERN
WILKINSON...SOUTHEASTERN BIBB...NORTHEASTERN HOUSTON...SOUTHEASTERN
JONES AND TWIGGS COUNTIES UNTIL 915 PM EDT...
At 839 PM EDT...a strong thunderstorm was over Ripley, or near
Jeffersonville...moving northeast at 40 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Macon, Jeffersonville, Irwinton, Warner Robins, Centerville, Gordon,
Ivey, McIntyre, Robins Air Force Base, Marion, Mountain Springs,
Griswoldville, Nicklesville, District Path, Skipperton, Bullard,
Rutland, Fitzpatrick, Ripley and Huber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3259 8365 3263 8371 3269 8374 3269 8370
3271 8374 3283 8371 3297 8337 3293 8336
3295 8327 3269 8304 3256 8353
TIME...MOT...LOC 0039Z 234DEG 33KT 3273 8343The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:41 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs, Wilkinson | 34 min |
| Mar 16, 9:47 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 5 days |
| Mar 17, 2:36 PM EDT | River Flood Warning | FFC | Whitfield | 4 days |
| Mar 17, 3:21 PM EDT | River Flood Warning | FFC | Catoosa | 62 hr |
| Mar 17, 4:45 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Mar 17, 5:26 PM EDT | Special Weather Statement | FFC | Schley, Webster | 34 min |
| Mar 17, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 34 min |
| Mar 17, 5:51 PM EDT | Flash Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Fannin and 8 more | 14 hr |
| Mar 17, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley, Sumter | 38 min |
| Mar 17, 6:47 PM EDT | Special Weather Statement | FFC | Macon | 28 min |
| Mar 17, 7:45 PM EDT | Special Weather Statement | FFC | Houston, Twiggs | 30 min |
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.